MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 2.5X20
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial report received on jan.10th, 2019, was incorrect.The correct information was received on jan.30th, 2019 - "the first stent was a no cross the second stent was stripped from the balloon in the patient.The physician went in with a plain balloon and deployed that stent without complications." based on this information (second stent dislodgment), the complaint was reclassified to a reportable event on jan.31st, 2019.Three elunir devices were involved in the event: the first device, elunir 2.5x20, was not able to cross the lesion and was removed successfully.The second stent, elunir 2.5x20, was stripped from the balloon in the patient.The physician went in with a plain balloon and deployed that stent without complications.A third device, elunir 2.5x28, was successfully deployed to finish the procedure.This report addresses the dislodgment of the second device.Dhr review was performed on jan.15th, 2019, indicating that the product was supplied meeting specifications.Device analysis report, finalized on feb.17th, 2019, concluded that the returned product was received lacking the stent on the delivery system which concurs with the customer complaint of dislodgement.However, the circumstances leading to the reported stent dislodgement are unclear and furthermore, the absence of the stent impedes the investigation.Based on this investigation and the customer report, no evidence-based conclusion can be made as to the circumstances for the reported complaint.
 
Event or Problem Description
According to initial report received on jan.10th, 2019, "mid-distal rca lesion.Initial stent stuck to delivery system.Attempted to pass a second of the same size.Eventually crossed w/2.5x28 elunir" the complaint was classified as non-reportable.Additional information was received on jan.23rd, 2019: the product was stored and handled according to the instructions for use (ifu).There wasn't any reported difficulty removing the product from the packaging.There wasn't any damage noted to the product upon inspection prior to use.The product was inspected and prepped according to instructions for use (ifu).Pre-dilation was performed.The guide wire that was used during the procedure was a 6f vista bright.No guideliner or other guide extension system was used.The vessel was calcified and tortuous.There weren't any kinks/bends noted in the stent delivery systems before starting the procedure.There wasn't any unusual force used at any time during the procedure.The procedure completed successfully with elunir 2.5x28.There wasn't any injury to patient.The status of the patient is stable.The doctor had difficulty tracking the initial elunir stent delivery system.The initial elunir reached the lesion and could not cross it.The two elunir products were removed intact (in one piece) from the patient.On jan.30th, 2019, additional information was received: "the first stent was a no cross the second stent was stripped from the balloon in the patient.The physician went in with a plain balloon and deployed that stent without complications.".
 
Additional Manufacturer Narrative
Corrected data: following a few contradicting reports from the distributor, a final clarification was received from on march 17th,2019: "stent one 2.5x20 stripped from the balloon.The doctor had to go in with a plain balloon to deployed the stripped stent in the mid rca.A second stent, another 2.5x20 was attempted to the lesion.The lesion was noted as more distal to where the first stent got stripped.That stent did not cross the lesion.Was removed intact.The doctor was able to successfully deploy the 2.5x28 at the lesion.The correct lot #s for the two 2.5x20 is lnrus00139.The three was missing from the paper received from the hospital." hence, in contrast to the previous mdr report that was based on the distributor's initial report that indicated that the first device (2.5x20) did not cross and the second dislodged (2.5x20), the final clarification indicated that it was the other way around.Both stents are from the same lot.Accordingly, this report addresses the dislodgement of the first device (2.5x20, lnrus00139).Ifu review was preformed and no deviation from the ifu was reported.The device analysis report was revised accordingly.The updated revision is attached.The final report concluded that: 1.The review of the device history records, the results of device analyses and the information provided by the customer indicate that the products were supplied meeting specifications.2.Product 1 (the dislodged device), from lot # lnrus00139 was received lacking the stent on the delivery system which concurs with the customer complaint of dislodgement.However, the circumstances leading to the reported stent dislodgement are unclear.Based on this investigation and the customer report, no evidence-based conclusion can be made as to the circumstances for the reported complaint.While no definite conclusion can be made as to the circumstance(s) of the reported failure, there are no signs of any product manufacturing issues.3.'failure to cross' is a known procedural occurrence that is commonly related to patient anatomy, lesion disposition/composition, operator technique, ancillary equipment and /or appropriate device selection.These issues were likely the prominent contributing factors in the failure to cross event which involved a vessel that was calcified and tortuous.While no definite conclusion can be made as to the circumstance(s) of the reported failure, there are no signs of any product manufacturing issues.4.The doctor was able to successfully deploy the 2.5x28 elunir stent at the lesion.5.There was no injury to the patient.

Brand Name
ELUNIR RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck-tech bldg.
har hotzvim b, 8 hartom st.,
jerusalem, 97775 08
IS  9777508
MDR Report Key8364959
Report Number3003084171-2019-00004
Device Sequence Number2203171
Product Code NIQ
UDI-Device Identifier07290107013550
UDI-Public07290107013550
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number2.5X20
Device Catalogue NumberLUN250R20US
Device Lot NumberLNRUS00139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/17/2019
Initial Report FDA Received Date02/24/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;